advertisement
Question
Posted by: dee | 2011-09-07

32 YEAR OLD FEMALE PULMONARY EMBOLISM

Dear Dr im currently on Warfarin treatment since 5 aug 2011
Can I take Omega 3and 6 supllement and CENTRUM
PLEASE ADVISE THANK YOU

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCardiologist

Hi Dee

There should be no problem with omega 3 and 6 fatty acids and Centrum, but you are quite right to query as many drugs and foodstuffs can modify the effect of warfarin. To err on the side of safety, I suggest check your INR a week after starting the supplements.

Also remember it is changes that cause problems, so just as you should not take new drugs or foods without checking your INR, so also you should check your INR if you stop drugs or foods you have been taking.

Hopefully you will not need to take warfarin for very long especially as a new drug called dabigatran will soon be available in place of warfarin for some people. Its main problem at present is its very expensive, but the price should decrease by more than half within a few months

Regards

JT

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cardiologist | 2011-09-14

Hi Dee

There should be no problem with omega 3 and 6 fatty acids and Centrum, but you are quite right to query as many drugs and foodstuffs can modify the effect of warfarin. To err on the side of safety, I suggest check your INR a week after starting the supplements.

Also remember it is changes that cause problems, so just as you should not take new drugs or foods without checking your INR, so also you should check your INR if you stop drugs or foods you have been taking.

Hopefully you will not need to take warfarin for very long especially as a new drug called dabigatran will soon be available in place of warfarin for some people. Its main problem at present is its very expensive, but the price should decrease by more than half within a few months

Regards

JT

Reply to Cardiologist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement